Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 62, NWS Columbia, SC

June 22, 20195 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2019, 3:58 AM EDT for 5 counties in South Carolina. It was in force for 62 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2019, 3:58 AM EDT (07:58 UTC)
Expired
Jun 22, 2019, 5:00 AM EDT
In force
62 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 26 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:13 AM EDTTSTM WND DMG3 Ne Saint Andrews, SCSC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ON MONTICELLO ROAD NEAR THE INTERSECTION WITH HEYWARD BROCKINGTON ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:14 AM EDTTSTM WND DMG5 E Blythewood, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG LANGFORD ROAD NEAR EJW ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:14 AM EDTTSTM WND DMG6 Se Fort Jackson, SCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 SE FORT JACKSON. SC HIGHWAY PATROL REPORTS POWER LINES IN ROADWAY ALONG HARMON ROAD NEAR MT. ELON CHURCH ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:14 AM EDTTSTM WND DMG6 Se Fort Jackson, SCSC HIGHWAY PATROL REPORTS A DOWNED TREE IN ROADWAY ALONG HARMON ROAD NEAR MT. ELON CHURCH ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:15 AM EDTTSTM WND DMG1 Ese Saint Andrews, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG GARNER LANE.
Jun 22, 4:15 AM EDTTSTM WND DMG1 Se Saint Andrews, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG BURBANK STREET NEAR OMAREST DRIVE.
Jun 22, 4:15 AM EDTTSTM WND DMG2 W Dentsville, SCSC HIGHWAY PATROL REPORTED A TREE DOWN ON I-20 WEST NEAR THE ON RAMP AT EXIT 71. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:15 AM EDTTSTM WND DMG3 Wnw Arcadia Lakes, SCSC HIGHWAY PATROL REPORTS DOWNED TREE ON ROADWAY AT 116 N MONTAGUE DRIVE NEAR MASON ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:15 AM EDTTSTM WND DMG4 Ene Saint Andrews, SCSC HIGHWAY PATROL REPORTS MULTIPLE TREES DOWN IN ROADWAY ALONG BOSTON STREET.
Jun 22, 4:15 AM EDTTSTM WND DMG5 Nne Dentsville, SCSC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG GINGERBREAD COURT NEAR HEATHER GREEN DRIVE. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:17 AM EDTTSTM WND DMG3 Nnw Columbia, SCSC HIGHWAY PATROL REPORTED MULTIPLE TREES IN ROADWAY IN THE VICINITY OF MCRAE STREET, WELLESLEY DRIVE AND CLELEMENT ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:17 AM EDTTSTM WND DMG4 Ne Dentsville, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG SHERIDAN DRIVE NEAR GREEN SPRINGS DRIVE. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:17 AM EDTTSTM WND DMGSaint Andrews, SCHIGHWAY PATROL REPORTED TREES DOWN NUNAMAKER RD AND BROAD RIVER RD.
Jun 22, 4:18 AM EDTTSTM WND DMG1 Nne Woodfields, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG TARPON SPRINGS ROAD NEAR HUNT CLUB ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:19 AM EDTTSTM WND DMG4 Ese Gaston, SCSC HIGHWAY PATROL REPORTS MULTIPLE TREES DOWN IN ROADWAY IN THE VICINITY OF PINE PLAIN ROAD, GLEATON COURT AND OLD SANDY RUN ROAD.
Jun 22, 4:19 AM EDTTSTM WND DMG4 Ne Woodfields, SCSC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG RUNNING FOX ROAD NEAR POLO ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:20 AM EDTTSTM WND DMG9 N Eastover, SCSC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG US 601 NEAR LEESBURG ROAD.
Jun 22, 4:28 AM EDTTSTM WND DMG11 Ese Cayce, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG BLUFF ROAD NEAR LOWER RICHLAND BOULEVARD. TIME ESTIMATED BASED ON RADAR.
Jun 22, 4:29 AM EDTTSTM WND DMG6 Ese Cayce, SCHIGHWAY PATROL REPORTED TREES DOWN BLUFF RD AND JOHN MARK DIAL RD.
Jun 22, 4:40 AM EDTTSTM WND DMG2 Ene Eastover, SCSC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG MCCORDS FERRY ROAD NEAR BYNUM ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS52 KCAE 220758
SVRCAE
SCC017-039-055-057-079-220900-
/O.NEW.KCAE.SV.W.0062.190622T0758Z-190622T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
358 AM EDT Sat Jun 22 2019

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Fairfield County in central South Carolina...
  Southern Lancaster County in central South Carolina...
  Northern Calhoun County in central South Carolina...
  Kershaw County in central South Carolina...
  Richland County in central South Carolina...

* Until 500 AM EDT.

* At 357 AM EDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Blackstock to 10 miles
  southeast of Batesburg-Leesville, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Columbia, West Columbia, Cayce, Irmo, Forest Acres, Camden,
  Winnsboro, St. Andrews, VC Summer Nuclear Station, Dentsville,
  McEntire Air Base, Lake Wateree Dam, Kershaw, Arcadia Lakes,
  Eastover, Heath Springs, Lugoff, Columbia International University,
  Jenkinsville and Liberty Hill.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 65 and 100.
 Interstate 26 between mile markers 65 and 100, between mile markers 
 65 and 100, between mile markers 65 and 100,  
 Interstate 77 between  mile markers 3 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This line of storms has a history of producing downed trees and 
powerlines. For your protection seek shelter inside a sturdy 
building and stay away from windows.

&&

LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
      3381 8061 3368 8063 3373 8100 3376 8093
      3378 8096 3375 8106 3393 8102 3407 8114
      3413 8131 3424 8132 3445 8142 3457 8142
      3454 8088 3462 8089 3462 8047
TIME...MOT...LOC 0757Z 249DEG 46KT 3451 8128 3383 8138 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
3 follow-up statements
590 
WWUS52 KCAE 220816
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
416 AM EDT Sat Jun 22 2019

SCC017-039-055-057-079-220900-
/O.CON.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Fairfield SC-Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
416 AM EDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR CENTRAL FAIRFIELD...SOUTHERN LANCASTER...NORTHERN CALHOUN...
KERSHAW AND RICHLAND COUNTIES...

At 414 AM EDT, severe thunderstorms were located along a line
extending from near Kershaw to near Columbia International 
University, moving east at 65 mph. There is also another severe 
thunderstorm over Fort Jackson likely producing damaging winds.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Columbia, West Columbia, Cayce, Irmo, Forest Acres, Camden,
Winnsboro, St. Andrews, Dentsville, McEntire Air Base, Lake Wateree
Dam, Kershaw, Arcadia Lakes, Eastover, Heath Springs, Lugoff,
Columbia International University, Liberty Hill, Harbison State
Forest and Sesquicentennial State Park.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 65 and 100.
 Interstate 26 between mile markers 65 and 100. 
 Interstate 77 between mile markers 3 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.

Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
      3381 8061 3368 8063 3373 8100 3376 8093
      3378 8096 3375 8106 3393 8102 3407 8114
      3413 8131 3424 8132 3454 8088 3462 8078
      3462 8047
TIME...MOT...LOC 0814Z 253DEG 58KT 3452 8061 3406 8102 

HAIL...<.75IN
WIND...70MPH
 
$$

JAQ
012 
WWUS52 KCAE 220840
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
440 AM EDT Sat Jun 22 2019

SCC039-220849-
/O.CAN.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Fairfield SC-
440 AM EDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
      3381 8061 3368 8063 3373 8100 3376 8093
      3378 8096 3375 8106 3393 8102 3396 8104
      3462 8047
TIME...MOT...LOC 0839Z 249DEG 46KT 3463 8027 3417 8068 

$$

SCC017-055-057-079-220900-
/O.CON.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
440 AM EDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHEASTERN LANCASTER...NORTHERN CALHOUN...WESTERN KERSHAW AND
RICHLAND COUNTIES...

At 439 AM EDT, severe thunderstorms were located along a line
extending from near Carolina Sandhills Wildlife Refuge to near
Lugoff, moving east at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Columbia, Cayce, Forest Acres, Camden, McEntire Air Base, Lake
Wateree Dam, Dentsville, Arcadia Lakes, Eastover, Lugoff, Westville,
Congaree National Park, Hopkins, Villages at Sandhill, Elgin, Horrel
Hill, Woodfield, Sesquicentennial State Park, SC State Fair Grounds
and Sandy Run.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms with a history of downing trees and 
powerlines! Prepare immediately for strong winds capable of 
producing significant damage. Seek shelter inside a sturdy building 
and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
      3381 8061 3368 8063 3373 8100 3376 8093
      3378 8096 3375 8106 3393 8102 3396 8104
      3462 8047
TIME...MOT...LOC 0839Z 249DEG 46KT 3463 8027 3417 8068 

HAIL...<.75IN
WIND...70MPH
 
$$

JAQ
832 
WWUS52 KCAE 220857
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
457 AM EDT Sat Jun 22 2019

SCC017-055-057-079-220907-
/O.EXP.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
457 AM EDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANCASTER...
NORTHERN CALHOUN...WESTERN KERSHAW AND RICHLAND COUNTIES WILL EXPIRE
AT 500 AM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.

LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
      3381 8061 3368 8063 3373 8100 3376 8093
      3378 8096 3375 8106 3393 8102 3396 8104
      3462 8047
TIME...MOT...LOC 0857Z 249DEG 46KT 3471 8002 3425 8043 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:14 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 22, 2:14 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
214 AM EDT Sat Jun 22 2019

.SYNOPSIS...
A frontal boundary will remain in the forecast area through
tonight bringing a possibility of potentially severe
thunderstorms. The front will become diffuse under upper
ridging early next week and this pattern supports mainly
scattered afternoon thunderstorms and above normal temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main concern is a possibility of thunderstorms with damaging
wind and hail.

A mesoscale convective system in the northwest flow will track
through the forecast area during the early morning hours. There
has been a satellite trend of somewhat warming cloud tops and
diminishing lightning but there is a concern strong wind gusts
may still occur in the forecast area. An instability gradient
exists across the forecast area from northeast to southwest with
the greatest instability in the southwest early this morning.
Surface-based LI values were near -6 in the CSRA. This
instability plus the analysis showing h85 moisture advection
and h5 cold advection indicates the storms may maintain some
intensity despite nocturnal cooling and the dryness in the water
vapor imagery. The main concern is strong wind gusts because of
moderate instability and the dry mid-level air aiding
downdrafts. Upstream reports have generally indicated gusts of
40 to 50 mph with this system.

Recovery of moisture and instability will likely occur behind
this morning's mesoscale convective system later today. There
should be continued low-level convergence into a lingering
boundary. The models depict a mid-level shortwave troughing
sinking southeastward into the area this afternoon and lingering
tonight. The NAM and GFS indicate extreme instability with
surface-based LI values -8 to -12. The greatest instability was
depicted in the south section. Forecast soundings indicate a
low- to mid-level cap breaking with heating this afternoon. The
instability indicates some of the thunderstorms will have
damaging wind and hail. The shear will be mainly uni-directional
so the threat will be mainly straight-line wind although if the
extreme instability does develop then a tornado is possible.
The high-resolution models have a high spread with the timing of
most intense convection. We leaned toward the ARW with the
timing because this model has had a somewhat better handle with
convection early this morning. Precipitable water is forecast to
peak around 2 inches. Heavy downpours may occur but with the
northwest flow and storm movement there may be a diminished
flood threat.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Upper level ridge extending from the upper Gulf Coast into the Ohio
Valley will gradually shift east through Sunday and Sunday night.
Meanwhile at the surface, a rather diffuse front will linger over
the area. A series of upper disturbances and potentially rounds of
convection could continue to track across the area within the
northwest flow aloft along the periphery of the ridge. The greatest
potential for showers and thunderstorms will come in the mid-
afternoon through early evening time frame. Will maintain chance
PoPs across the area. With at least moderate instability in place
and dry air aloft, there is the potential for some strong if not
isolated severe thunderstorms. High temperatures have been adjusted
downward another degree or so into the upper 80s and lower 90s based
on latest model trends, which seem reasonable given the expected
cloud cover and potential for showers. Lows Sunday night will be in
the lower 70s.

The upper ridge axis shifts east over the region on Monday as the
low level flow shifts southerly in advance of an approaching cold
front. Increased subsidence over the area should limit the coverage
of any convection during the day, but still some isolated showers
and thunderstorms are possible with sufficient daytime heating and
moisture. The ridge axis shifts east of the area Monday night,
allowing a cold front to shift southeast into the area. The front
could provide a focus for isolated convection Monday night, but the
potential for severe weather appears low given limited instability.
Monday still looks to be the warmest day of the week given strong
subsidence and compressional heating ahead of the front, with highs
in the mid to upper 80s. Mild temperatures are expected Monday
night, with lows in the lower to mid 70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Upper ridging will become established over the western Atlantic
during the Long Term period, resulting in a more typical summertime
pattern. Generally expect isolated to scattered convection each
day, with increasing coverage possible toward the end of the
week as Atlantic moisture advects into the region. There is even
some model support for nocturnal convection so will maintain at
least some rain chances during the nighttime periods.
Temperatures appear to be near to slightly above normal through
the period.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
There will be restrictions at times in thunderstorms during the
24-hour TAF period. Severe wind gusts and hail are possible.

Outside of scattered to numerous thunderstorms expect mainly VFR
conditions as indicated by the NAM MOS and GFS MOS and LAMP.
The GFS LAMP suggested general wind gusts around 18 knots this
afternoon.

Expect restrictions associated with a mesoscale convective
systems tracking southeastward and through the area early
this morning. There has been a satellite trend of somewhat
warming cloud tops and diminishing lightning but there is a
concern strong wind gusts may still occur in the forecast area.
An instability gradient exists across the forecast area from
northeast to southwest with the greatest instability in the
southwest early this morning. Surface-based LI values were near
-6 in the CSRA. This instability plus the analysis showing h85
 moisture advection and h5 cold advection indicates the storms
 may maintain some intensity despite nocturnal cooling and the
 dryness in the water vapor imagery. The main concern is strong
 wind gusts because of moderate instability and the dry mid-
 level air aiding downdrafts.

Recovery of moisture and instability will likely occur behind
this morning's mesoscale convective system later today. There
should be continued low-level convergence into a lingering
boundary. The models depict a mid-level shortwave troughing
sinking southeastward into the area this afternoon and lingering
tonight. The NAM and GFS indicate extreme instability with
surface-based LI values -8 to -12. The greatest instability was
depicted in the south section. Forecast soundings indicate a
low- to mid-level cap breaking with heating this afternoon. The
instability indicates some of the thunderstorms will have
damaging wind and hail. The shear will be mainly uni-
directional so the threat will be mainly straight-line wind
although if the extreme instability does develop then a tornado
is possible. The high-resolution models have a high spread with
the timing of most intense convection. There was too much
uncertainty with the timing to include thunderstorms in the
terminal forecasts later in the forecast period.

.EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and
evening thunderstorms and associated restrictions will occur during
the period. A few locations may have early morning stratus and
fog.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jun 21, 10:30 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
1030 PM EDT Fri Jun 21 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
230230-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
1030 PM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Thunderstorms are possible during the early morning and sunrise hours
mainly in the western Midlands and northern Central Savannah River
Area. Strong and gusty winds are possible however the potential for
severe thunderstorms is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for severe thunderstorms during the afternoon
and early evening on Saturday. The primary hazard will be damaging
straight-line winds, but large hail could also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 22, 2:26 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
226 AM EDT Sat Jun 22 2019

SCZ018-220645-
McCormick SC-
226 AM EDT Sat Jun 22 2019

...Strong Thunderstorms Will Impact Portions of McCormick County
Until 245 AM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 226 AM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Iva to near
Bobby Brown State Park, moving east at 50 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
McCormick, Mccormick County Airport, Willington, Mount Carmel Park,
Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area and Long Cane Creek Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Persons in campgrounds should seek shelter until these storms pass.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
      3397 8230 3402 8225 3398 8220 3399 8214
      3394 8212 3393 8216 3388 8216 3386 8214
      3390 8248 3394 8251 3395 8256 3402 8259
TIME...MOT...LOC 0626Z 275DEG 43KT 3433 8270 3398 8252

JAQ
Local storm report, Jun 22, 3:54 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
354 AM EDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     8 NE CLARKS HILL        33.75N 82.08W
06/22/2019                   EDGEFIELD          SC   911 CALL CENTER

            POWERLINES DOWN ON HIGHWAY 23 W NEAR KEY
            ROAD. TIME ESTIMATED BASED ON RADAR.

&&

JAQ

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:26 AM EDTSpecial Weather StatementCAEMcCormick19 min
Jun 22, 2:42 AM EDTSevere Thunderstorm WarningCAEMcCormick48 min
Jun 22, 3:14 AM EDTSevere Thunderstorm WarningCAEEdgefield, Newberry, Saluda61 min
Jun 22, 3:44 AM EDTSevere Thunderstorm WarningCAEAiken, Fairfield, Lexington61 min
Jun 22, 4:05 AM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Orangeburg55 min
Jun 22, 4:22 AM EDTSevere Thunderstorm WarningCAECalhoun, Chesterfield, Clarendon, Kershaw, Lancaster, Lee and 1 more53 min
Jun 22, 4:37 AM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Orangeburg53 min
Jun 22, 5:13 AM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lee, Sumter32 min
Jun 22, 4:04 PM EDTSpecial Weather StatementCAEMcCormick41 min
Jun 22, 4:07 PM EDTSpecial Weather StatementCAELancaster23 min
Jun 22, 4:23 PM EDTSpecial Weather StatementCAEFairfield, Lancaster52 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell52 min
Jun 22, 4:32 PM EDTSevere Thunderstorm WarningCAEChesterfield, Fairfield, Kershaw, Lancaster, Newberry43 min
Jun 22, 4:34 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick41 min
Jun 22, 5:15 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick45 min
Jun 22, 5:22 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lexington, Richland38 min
Jun 22, 5:25 PM EDTSevere Thunderstorm WarningCAEChesterfield35 min
Jun 22, 5:48 PM EDTSevere Thunderstorm WarningCAECalhoun, Kershaw, Lee, Richland, Sumter42 min
Jun 22, 6:15 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg, Sumter60 min
Jun 22, 6:31 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg, Richland, Sumter44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.